Get E-Book on COVID-19

Q. I have a purplish rash on my penis. Could it be an STD?

Answered by
Dr. Rakesh Kumar Bahunuthula
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 10, 2017

Hello doctor,

After a night where I blacked out from drinking, I may have had sexual intercourse with a woman I do not know. Later, I got a purplish rash on the bottom ridge of my penis head as well as some dark spots on the shaft. My scrotum is red except for a flesh-colored stripe down the middle. I have attached an image for your better understanding. I have tested negative for all STDs including HIV. Also, I have been on Ketoconazole cream and pills for four weeks with little change. I stopped taking the pills because of its side effects on the liver. My physician asked me to see a dermatologist but, I cannot get an appointment until the next month. I have also noticed that, even after ejaculating, I still get some discharge, which has never happened. I also have these dark-colored veins on my scrotum, which were not there previously. I think it is a yeast infection but not sure why the pills and cream did not work.

Dr. Rakesh Kumar Bahunuthula

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hello,

Welcome to icliniq.com.

  • Although you have had a high-risk exposure, your complaints and clinical images (attachment removed to protect patient identity) do not look like a sexually transmitted disease (STD). They appear more like an intertrigo which is a fungal infection of the body folds due to excessive sweating, tight clothing and repeated friction, which leads to maceration of the skin. The redness of the scrotum can be explained through this.
  • Kindly mention if you do any activities that involve a lot of sweating, wear tight clothing, and have repeatedly been rubbing the affected area. Also, let us know if you are using any antiseptic soaps to clean the area.
  • Please upload your latest STD screening reports.

Revert with more information to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Hello doctor,

Thanks for replying. I am not using any antiseptic soaps. I do a lot of exercises, which results in a lot of sweating. These symptoms came about one or two days after the initial incident. I also noticed that the rash is only on one side of my scrotum. There is a flesh-colored line going down the middle, and the skin of the scrotum appears to be saggy. I am not sure if this is related but, I have a tingling sensation in my left foot. My anus also tends to be sore, but that appears to come and go. It almost feels like hemorrhoids. I have attached all my test results. The RPR test was initially positive, but a further test confirmed that I did not have syphilis.

Dr. Rakesh Kumar Bahunuthula

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hello,

Welcome back to icliniq.com.

  • Do not stress out. Your symptoms are those of dermatitis and not those of STDs. From your history, it appears to be frictional dermatitis with intertrigo. The sweating could predispose to such ailments.
  • The midline fleshy structure over the scrotum is a median raphe and is physiological. It has nothing to do with your exposure. Sagging and redness occur in pyridoxine deficiency.
  • The left foot tingling appears to be unrelated. Sometimes a few strains of yeast may be resistant to Ketoconazole, wherein we may need to change the medication. I suggest the following: Consult a specialist doctor, discuss with him or her and start taking the medicines after their consent.
  1. 1 % Clotrimazole cream twice daily for a week.
  2. Tablet Levocetirizine 5 mg once every day after dinner for a week.
  3. One multivitamin tablet every day for two weeks.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist



Was this answer helpful?

 | 

Hi doctor,

Thank you for the reply. I will try your treatment plan for the next few weeks to see if it clears up. I have tried Clotrimazole cream in the past, but will try again. One more symptom that I did not explain is that veins in both my penis and scrotum are now dark purple. This was not the case before. I am 100% certain that the color of these veins were not this dark previously. Ijust wanted to make sure I listed this as a symptom. Also, I realize that some of this might be psycological as I put myself through torture while awaiting the test results of the STD test and also just the guilt of the entire situation. I realize that STD is probably not the cause, but could it be that if I did have sex, the person could have had a yeast infection that was passed on to me? If so, what would the treatment be for that? I feel as though the infection, while not an STD, is something internal and not just an infection of my skin. Does that make sense?

Dr. Rakesh Kumar Bahunuthula

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome back to icliniq.com.

Indeed, it is possibly that the yeast infection could have been transmitted through unprotected sexual intercourse. However, Ketoconazole tablets and cream are sufficient to cure it. And, as you hav taken them for four weeks you would not need any further course in this regard. The conditions you are facing are a combination of sweating, friction and sexual activity. So, it is both internal as well as external.

The dark colored veins could be because of the thinning of the skin over the scrotum, which would make them more prominent. However, it is good that you have got yourself tested and have come out negative. There is no need to upset yourself with unnecessary fears, as stress could lead to multiple other bad consequences. Please try the previously prescribed treatment and review after two weeks.

Revert after two weeks to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Related Questions:
I feel lethargic and sleepy after lunch. Will taking multivitamins help?
Is it fine to take Ovares Plus to conceive?
I have a cold draining nose and body pain. Please help.
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What is the red wound present on my thighs? How to control it?

Query: Hi doctor, I have red wounds growing on my thighs. I used a Candid B cream over it. It gets reduced, and it starts in another place. Please give me a solution.  Read Full »

Can I take Levocet M for itchy throat?

Query: Hi doctor, I had a problem of nose block and my ENT surgeon suggested me to go for a nose operation. As per doctor instruction, operation of my nose was carried out before three months. Now my nose is almost fine, but still I feel that something is there in my throat. I also feel itchy throat and e...  Read Full »

Can Hydrozole be used for jock itch?

Query: Hi doctor, I had jock itch two months ago for the very first time. It is still there but fading. I started using Hydrozole cream two weeks ago, it seems to be working. How long it would take for a complete cure? After using this cream I fell some itch in legs. Now the groin skin appears red and ver...  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.